# SDR 99ZZZX3155

- Difficulty date: August 19, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N432ER
- Make and model: Cessna 172R
- Aircraft serial: 17280652
- System (JASC): 2822 · Fuel Boost Pump
- Part: Boost Pump
- Part number: 5100001
- Condition: Making Metal
- Location: Fuel System
- Part time: 933 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RECENTLY, THE AIRCRAFT AND ENGINE MANUFACTURERS HAVE ISSUED A PROCEDURE CHANGE REQUIRING THE BOOST PUMP REMAIN FOR TAKEOFF AND LANDING.  SINCE THE INCORPORATION OF THIS PROCEDURE, THIS FLEET OF 172R'S HAS BEGUN TO HAVE VERY SMALL BRASS-LIKE PARTICLES ACCUMULATE IN THE FUEL STRAINER.  INITIAL REPORTS ON THE PARTICULAR SIZE INDICATE THAT SOME OF THE PARTICLES ARE SMALLER THAN THE GASCOLATOR FILTER AND THE INLET SCREEN TO THE FUEL SERVO, POSSIBLY AS SMALL AS 15 MICRON.  WHEN THESE PUMPS FAIL, THE SERVO AND THE FUEL MANIFOLD ARE REPLACED AND THE SYSTEM IS FLUSHED.
